Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pain In The Stomach
Nov 3, 2004

I have had this persistent throbbing pain in the morning immediately after my shower. The pain is normally in the stomach area, around the navel and has been there for about 8 months now. I have been on efavirenz, 3TC and Zerit since 2001 until about 5 months ago when I dropped Zerit for abacavir, but the pain won't go despite taking anti-biotics. Recently my tummy was getting swollen but it has now stopped misbehaving. I have not had a running or loose bowel movement. Could you please give me feedback as my doc. seems to be at a loss.

Response from Dr. Conway

This is a fairly common omplaint and could be caused by something in your stomach, your liver, your gall bladder, your pancreas, or something else...It doesn't sound like I'm being too helpful, but there are simple blood tests that cna look at most of these things and help figure it out pretty quickly. Another simple test that I use is an abdominal ultrasound, to see if there are any gallstones, inflammation of the pancreas or anything else. One thing you can help your doctor with is to get clear in your mind what brings the pain on, and what kind of things you do to make it go away (ex: Do you drink water, milk, eat, take antacids, etc...). Those things can be important clues as to what might be going on.

I would encourage you to go back to your doctor and work with her (or him) to get to the bottom of this.



Previous
Finally a diagnosis, but now what?
Next
Asymmetrical Leg & Arm Pain/Weakness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement